Silverman–Toeplitz theorem

From Wikipedia, the free encyclopedia

In mathematics, the Silverman–Toeplitz theorem, first proved by Otto Toeplitz, is a result in summability theory characterizing matrix summability methods that are regular. A regular matrix summability method is a matrix transformation of a convergent sequence which preserves the limit.[1]

An infinite matrix with complex-valued entries defines a regular summability method if and only if it satisfies all of the following properties:

An example is Cesaro summation, a matrix summability method with



  1. ^ Silverman–Toeplitz theorem, by Ruder, Brian, Published 1966, Call number LD2668 .R4 1966 R915, Publisher Kansas State University, Internet Archive

Further reading[edit]

  • Toeplitz, Otto (1911) "Über allgemeine lineare Mittelbildungen." Prace mat.-fiz., 22, 113–118 (the original paper in German)
  • Silverman, Louis Lazarus (1913) "On the definition of the sum of a divergent series." University of Missouri Studies, Math. Series I, 1–96
  • Hardy, G. H. (1949), Divergent Series, Oxford: Clarendon Press, 43-48.
  • Boos, Johann (2000). Classical and modern methods in summability. New York: Oxford University Press. ISBN 019850165X.